How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Loretta Your Own Question
Dr. Loretta
Dr. Loretta, Dog Veterinarian
Category: Dog Veterinary
Satisfied Customers: 28160
Experience:  25 years of experience in surgery and internal medicine.
16881297
Type Your Dog Veterinary Question Here...
Dr. Loretta is online now
A new question is answered every 9 seconds

I have a 6 month old chiuauah. He is about 4 lbs. He ate a 4

Customer Question

I have a 6 month old chiuauah. He is about 4 lbs. He ate a 4 mg subprime pill. He is not sleeping just wants to lay down. He can't walk normal. Like he's drunk. Is there anything I can do other than going to the veterinarian?
Submitted: 1 year ago.
Category: Dog Veterinary
Expert:  Dr. Loretta replied 1 year ago.

Good Morning and welcome! I am Dr. Loretta, a licensed veterinarian and I am happy to answer your question.

I ma so sorry that your guy is not feeling well. If this has been within a 2 hr window, you can induce vomiting to remove this pill by giving him Hydrogen peroxide 2 teaspoons. If i has been longer than 2 hrs, then the only thing you can do is to give your guy Pedialyte , 2 teaspoons every 4 hrs to flush this from his system. I have not been able to figure out what this drug is...perhaps it has another name? With any form of medication, flushing his system with fluids will help resolve this. Let me know if this drug has anther name.

Does that make sense to you?

Please let me know if you have ANY other questions. My goal is to give you 100% satisfaction and if you are not yet satisfied, please REPLY so I can clarify for you.

Sincerely, ***** *****

Customer: replied 1 year ago.
The pill was 4 mg of suboxine.
Expert:  Dr. Loretta replied 1 year ago.

THanks for that information. This medication is used as a pain reliever and its side effect is respiratory suppression. Luckily for your guy, this has a large margin of safety and even though he is acting drunk, as long as he is not havig respiratory issues, he will get past this. Be sure, Like I said before, to give Pedialyte to help flush this out of his system. Watch him closely for the next 4-6 hrs for any signs of respiratory distress which would require a veterinary exam. IN most cases, even though this is an overdose, your guy should do fine unless you see any respiratory abnormalities.

Customer: replied 1 year ago.
Thank you!!!!
Expert:  Dr. Loretta replied 1 year ago.

YOu are very welcome!! I am sure you guy will do well with you caring for him.

Expert:  Dr. Loretta replied 1 year ago.
Hi,
I'm just following up on our conversation about your pet. How is everything going?
Dr. Loretta

Related Dog Veterinary Questions